Alert archive / New York / Special Weather Statements in 2011
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Aug 9, 2011, 5:03 PM EDT for Herkimer County, New York. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 5:03 PM EDT (21:03 UTC)
- Expired
- Aug 9, 2011, 6:00 PM EDT
- In force
- 57 min
- Issued by
- NWS Albany, NY
County Herkimer County, NY
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.1 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -128 J/kg
- Mixed-layer LCL
- 1039 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 64 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
600
WWUS81 KALY 092103
SPSALY
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT TUE AUG 9 2011
NYZ032-038-092200-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
503 PM EDT TUE AUG 9 2011
...A LINE OF STRONG THUNDERSTORMS MOVING INTO
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 13 MILES WEST OF NORTHWOOD...OR ABOUT
11 MILES WEST OF HINCKLEY...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF NORTHWOOD BY 525 PM EDT
RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A HALF AN INCH FROM THIS
LINE OF THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4330 7515 4331 7512 4334 7509 4355 7511
4370 7484 4360 7479 4348 7477 4334 7487
4332 7483 4322 7507 4323 7509 4326 7517
TIME...MOT...LOC 2102Z 235DEG 24KT 4333 7530
$$
TAWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Aug 9, 4:24 PM EDT, 39 minutes earlier.
Area forecast discussion, Aug 9, 4:24 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 424 PM EDT TUE AUG 9 2011 .SYNOPSIS... LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT INTO EARLY WEDNESDAY. HIGH PRESSURE ASSOCIATED WITH COOLER AND DRIER WEATHER WILL BUILD INTO THE REGION WEDNESDAY NIGHT INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH ISSUED FOR QUITE A MARGINAL THREAT...AS 20 KT TO 30 KT OF WIND THROUGH A DEEP LAYER ON KBGM RADAR...AND LESS ON KALB RADAR WITH A LITTLE DIRECTIONAL SHEAR. VERY SHALLOW CONVECTION WITH DECENT LOW LEVEL REFLECTIVITIES...AND OCCASIONALLY SOME WEAK ROTATION. LITTLE TO NO HAIL THREAT...AND ANY STRONG WINDS ASSOCIATED WITH CONVECTION WOULD BE VERY LOCALIZED. IF REFLECTIVITIES CAN BECOME DEEPER...ELEVATED CORES COULD DROP TO THE GROUND AND PRODUCE STRONG WINDS...BUT THAT IS TO BE SEEN IN THIS RELATIVELY LESS UNSTABLE ATMOSPHERE COMPARED TO AREAS THAT HAVE SEEN MORE HEATING. PREV AFD FROM 353 PM BELOW... UPPER LEVEL IMPULSE TRACKING ACROSS THE EASTERN GREAT LAKES...WILL TRACK THROUGH NORTHERN NY THIS EVENING AND TONIGHT. UPPER DEFORMATION RAINS WILL TRACK THROUGH NORTHERN NY WITH HEAVY RAIN. BAND OF WARM ADVECTION RAINS OVER THE MID HUDSON VALLEY THROUGH THE CAPITAL DISTRICT INTO WESTERN NEW ENGLAND WILL KEEP MOVING EAST. BAND OF SCATTERED CONVECTION IN CENTRAL NY/PA THAT PROMPTED SOME WARNINGS WILL REMAIN SCATTERED...AND HAVE LOCALLY HEAVY RAIN...BUT ANY POTENTIAL WIND DAMAGE WOULD BE ISOLATED AT BEST. INSTABILITY IS NOT AS IMPRESSIVE OVER OUR REGION AS IT IS SOUTH OF OUR REGION...AND THE STRONGEST CONVECTION MAY TREND MORE SOUTH WITH TIME. RESPECTABLE LOW LEVEL CONVERGENCE PROXIMATE TO THE SURFACE LOW...THOUGH...IN CENTRAL/NORTHERN NY...WHICH MAY ENHANCE RAINFALL IN UPPER DEFORMATION MORESO THAN CONTRIBUTE TO SEVERE THUNDERSTORMS IN NY...BUT SOME DIRECTIONAL SHEAR THROUGH A DEEP LAYER SEEN ON KBGM VAD WIND PROFILE. SO...THE BOTTOM LINE IS...GOOD PARAMETERS FOR MARGINAL SEVERE WEATHER...AND SOME HEAVY RAIN...BUT SOME DISCONNECT BETWEEN THE UPPER DYNAMICS...LOW LEVEL FORCING AND INSTABILITY. AS USUAL WILL KEEP A CLOSE EYE ON THE RADAR TO SEE WHAT THE ATMOSPHERE DECIDES TO DO AND WARN IF NECESSARY. ONCE RAIN EXITS...PARTIAL CLEARING AS WESTERLY FLOW SPREADS ACROSS THE REGION. NOT MUCH COLD ADVECTION OR DRYING AS THE MAIN COLD FRONT...NOW IN MI...WILL TRACK THROUGH TOMORROW...WITH MUCH MORE COOLING AND DRYING. LOWS TONIGHT IN THE 60S...SOME 50S SOUTHERN ADIRONDACKS. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... CURRENT STRONG COLD FRONT TRACKING THROUGH MI NOW HAS SCATTERED CONVECTION ASSOCIATED WITH IT. DECENT THERMAL AND MOISTURE GRADIENT ALONG THE FRONT...SO SCATTERED CONVECTION SHOULD TRACK THROUGH OUR REGION TOMORROW. PARTLY TO MOSTLY SUNNY EXPECTED... WITH WEST FLOW ACROSS THE REGION. HIGHS IN THE LOWER TO MID 80S...SOME UPPER 70S SOUTHERN ADIRONDACKS. SOME LAKE EFFECT CLOUDS AND ISOLATED SHOWER ACTIVITY POSSIBLE IN THE WESTERN MOHAWK VALLEY AND SOUTHERN ADIRONDACKS WEDNESDAY NIGHT AND THURSDAY. OTHERWISE...COLD ADVECTION STRENGTHENS ALONG WITH PARTLY TO MOSTLY SUNNY SKY OUTSIDE OF HIGHER TERRAIN. HIGHS IN THE 70S...WITH 60S IN THE MOUNTAINS. MORE COOL AND DRY WEATHER THURSDAY NIGHT AND FRIDAY...WITH LOWS THURSDAY NIGHT IN THE MID 40S TO MID 50S. HIGHS FRIDAY IN THE 70S TO NEAR 80...NEAR 70 IN HIGHER ELEVATIONS. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... HIGH PRESSURE KICKS OFF THE WEEKEND...BUT CONDITIONS DETERIORATE RAPIDLY AS LOW PRESSURE TRACKS EAST ACROSS THE GREAT LAKES. BY SUNDAY...SHOWERS AND THUNDERSTORMS WILL BE A GOOD BET. BUT HIGH PRESSURE WORKS IN QUICKLY BEHIND...PROVIDING AN UPBEAT START TO THE WORK WEEK. SATURDAY WILL BE SEASONABLY MILD...BUT SUNDAY WILL BE MARKEDLY COOLER WITH SHOWERS AND VERY LITTLE SUNSHINE. BY TUESDAY...HIGHS WILL BE BACK IN THE MID 70S TO AROUND 80 DEGREE RANGE. NIGHTLY LOWS WILL FLUCTUATE WITHIN THE MID 40S TO AROUND 60 DEGREE RANGE. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... A LOW PRESSURE SYSTEM AND A WARM FRONT WILL APPROACH ERN NY AND NEW ENGLAND FROM THE ERN GREAT LAKES AND PENNSYLVANIA THIS AFTERNOON INTO THE OVERNIGHT PERIOD WITH RAIN AND EMBEDDED THUNDERSTORMS. A COLD FRONT WILL APPROACH FOR WEDNESDAY. VFR CONDITIONS WILL LOWER TO MVFR LEVELS LATE THIS AFTERNOON IN OCCASIONAL RAINFALL AND EMBEDDED THUNDERSTORMS. WE INCLUDED A CB DUE TO THE ELEVATED INSTABILITY AHEAD OF THE WARM FRONT...BUT ONLY INCLUDED A THUNDERSTORM IN THE KPOU TAF IN A TEMPO GROUP BTWN 21Z-24Z. THE RAIN WILL TAPER OFF BTWN 00Z-04Z...WITH DRIZZLE PERSISTING THEREAFTER. EXPECT IFR/MVFR VSBYS /MIST OR FOG/ AND STRATUS TO FORM AS THE SFC WAVE MOVES NORTHEAST INTO NRN NEW ENGLAND...AND DRIER AIR MOVES IN ALOFT. THESE CONDITIONS WILL LIKELY LINGER TOWARDS DAYBREAK BEFORE DISSIPATION BTWN 12Z-14Z. THE SFC WINDS WILL BECOME SOUTHEASTERLY AT 5 TO 10 KTS THIS AFTERNOON...AND THEN NEARLY CALM OF LIGHT S/SW LATE TONIGHT. EXPECT THE WINDS TO INCREASE FROM THE S/SW AT 5-10 KTS LATE WEDNESDAY MORNING. OUTLOOK... WED...VFR/MVFR...SCT SHRA/TSRA. THU-SAT...VFR...NO SIG WX. SUN...VFR/MVFR...PERIODS OF RAIN/CHC OF -TSRA. && .FIRE WEATHER... LOW PRESSURE AND A STRONG COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT INTO EARLY WEDNESDAY. HIGH PRESSURE ASSOCIATED WITH COOLER AND DRIER WEATHER WILL BUILD INTO THE REGION WEDNESDAY NIGHT INTO THE WEEKEND. RAIN AND SCATTERED THUNDERSTORMS EXPECTED TONIGHT WITH MOST AREAS EXPECTED TO GET A QUARTER OF AN INCH OF RAINFALL OR MORE...ESPECIALLY THE CATSKILLS...ADIRONDACKS...LAKE GEORGE SARATOGA REGION TO SOUTHERN VERMONT. THE RAIN WILL TAPER TO SCATTERED SHOWERS OVERNIGHT. ADDITIONAL WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ON WEDNESDAY BUT MANY VALLEY AREAS WILL ESCAPE ADDITIONAL MEASURABLE RAINFALL WEDNESDAY. RELATIVE HUMIDITIES WILL RISE TO 80 TO 100 PERCENT TONIGHT AND TOMORROW NIGHT. RELATIVE HUMIDITIES WILL FALL TO 45 TO 65 PERCENT TOMORROW AND THURSDAY. SOUTH TO SOUTHEAST WINDS AT 15 MPH OR LESS WILL BECOME WEST TO NORTHWEST AT 15 MPH OR LESS TONIGHT. WEST TO NORTHWEST WINDS AT AROUND 15 MPH ARE EXPECTED TOMORROW...DIMINISHING TO LESS THAN 15 MPH TOMORROW NIGHT. WEST TO NORTHWEST WINDS WILL INCREASE TO 15 MPH THURSDAY...WITH SOME GUSTS POSSIBLE OVER 20 MPH. && .HYDROLOGY... IT LOOKS AS IF A RAINFALL RANGING BETWEEN A QUARTER INCH AND AN INCH WILL ENSUE LATE THIS AFTERNOON INTO THIS EVENING. ANY EMBEDDED THUNDERSTORMS COULD PUSH TOTALS TO AROUND TWO INCHES IN A FEW LOCALITIES...ESPCIALLY IN THE CATSKILLS...SOUTHERN ADIRONDACKS AND SOUTHERN VERMONT. MAIN STEM RIVERS WILL EXPERIENCE SOME WITHIN BANK RISES...BUT SHOULD REMAIN WELL BELOW BANKFULL. THE USUAL SUSPECTS...AREAS OF POOR DRAINAGE...COULD EXPERIENCE A LITTLE PONDING OF WATER...ESPECIALLY IF THUNDERSTORMS PRODUCE LOCALLY HEAVIER RAINFALL. THE RAIN TAPPERS TO SHOWERS OVERNIGHT. MORE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED WEDNESDAY...BUT THESE SHOULD NOT PRODUCE ANY SIGNIFICANT ADDITIONAL RUNOFF. MAINLY DRY WEATHER FOR THURSDAY AND ESPECIALLY FRIDAY. THE NEXT CHANCE OF SIGNIFICANT RAINFALL LOOKS TO BE LATER ON THE WEEKEND. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...NAS NEAR TERM...NAS SHORT TERM...NAS LONG TERM...ELH AVIATION...TAW FIRE WEATHER...NAS HYDROLOGY...NAS
Hazardous weather outlook, Aug 9, 4:33 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 433 PM EDT TUE AUG 9 2011 NYZ041>043-050-083-084-VTZ013>015-101100- NORTHERN SARATOGA-NORTHERN WARREN-NORTHERN WASHINGTON- SOUTHERN SARATOGA-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 433 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LAKE GEORGE SARATOGA REGION AND SOUTHERN VERMONT. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS EVENING. THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AS WELL AS LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ001-013-MAZ001-025-NYZ048-049-051>054-060-061-065-066-101100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-WESTERN SCHENECTADY-EASTERN SCHENECTADY- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN DUTCHESS-EASTERN DUTCHESS- 433 PM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...CAPITAL DISTRICT...MID HUDSON VALLEY...AND SOUTHERN TACONICS. .DAY ONE...TONIGHT. THERE IS A CHANCE OF MAINLY NON SEVERE THUNDERSTORMS THIS EVENING. ONE OR TWO THUNDERSTORMS COULD BECOME SEVERE WITH LARGE HAIL...ONE INCH IN DIAMETER OR LARGER...AND DAMAGING WINDS. THUNDERSTORMS WILL MOVE SOUTHWEST TO NORTHEAST AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AS WELL AS LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-038>040-047-058-059-063-064-082-101100- NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-SOUTHERN FULTON- MONTGOMERY-SCHOHARIE-WESTERN GREENE-EASTERN GREENE-WESTERN ULSTER- EASTERN ULSTER-NORTHERN FULTON- 433 PM EDT TUE AUG 9 2011 ...SEVERE THUNDERSTORM WATCH 755 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN MOHAWK VALLEY...SOUTHERN ADIRONDACKS...SCHOHARIE VALLEY AND EASTERN CATSKILLS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS ON WEDNESDAY AFTERNOON AS WELL AS LATE SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 9, 5:03 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
503 PM EDT TUE AUG 9 2011
NYZ032-038-092200-
NORTHERN HERKIMER NY-SOUTHERN HERKIMER NY-
503 PM EDT TUE AUG 9 2011
...A LINE OF STRONG THUNDERSTORMS MOVING INTO
HERKIMER COUNTY IN EASTERN NEW YORK...
AT 458 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 45 MPH...AND HEAVY
RAIN. THIS STORM WAS LOCATED 13 MILES WEST OF NORTHWOOD...OR ABOUT
11 MILES WEST OF HINCKLEY...AND MOVING NORTHEAST AT 30 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTHWEST OF NORTHWOOD BY 525 PM EDT
RAINFALL AMOUNTS WILL RANGE FROM A TENTH TO A HALF AN INCH FROM THIS
LINE OF THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
TUESDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4330 7515 4331 7512 4334 7509 4355 7511
4370 7484 4360 7479 4348 7477 4334 7487
4332 7483 4322 7507 4323 7509 4326 7517
TIME...MOT...LOC 2102Z 235DEG 24KT 4333 7530
TAWThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:57 PM EDT | Special Weather Statement | ALY | Hamilton, Herkimer | 63 min |
| Aug 9, 6:13 PM EDT | Areal Flood Advisory | ALY | Herkimer | 2 hr |
| Aug 9, 6:58 PM EDT | Special Weather Statement | ALY | Albany, Greene, Ulster | 62 min |
| Aug 9, 7:02 PM EDT | Areal Flood Advisory | ALY | Hamilton | 2 hr |
| Aug 9, 7:27 PM EDT | Areal Flood Advisory | ALY | Hamilton | 3 hr |
Nearby
Special Weather Statements in New York, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.